Streptococcal laryngitis and tinnitus

Advertisement

Streptococcal laryngitis and tinnitus are two unrelated diseases, although in some cases they can occur simultaneously. This situation is not caused by each other, but by different reasons. If you have streptococcal pharyngitis, but also experience tinnitus, there is an explanation that may reassure you. If your condition does not improve or worsen in a few days, please call your doctor immediately. Streptococcal laryngitis is a bacterial infection, which is usually more serious than that caused by viral infection. People aged between 5 and 15 are more likely to suffer from streptococcal laryngitis, although people of any age may be infected. Streptococcal laryngitis is caused by a bacterium called Streptococcus pyogenes, according to the Mayo Clinic website. Bacteria are transmitted by coughing, sneezing or sharing food and drinks with infected people. Symptoms include sore throat, difficulty swallowing, fever, redness of tonsils, erythema on the top of the mouth, headache and fatigue. Treatment includes a round of antibiotics to eliminate the bacteria that cause the disease. Over-the-counter painkillers also help relieve pain. < p > < H3 > tinnitus is the sensation of tinnitus. In most cases, tinnitus is not a sign of a dangerous health condition, although it may be a sign that you have a potential problem that should be treated by your doctor. Tinnitus occurs when the tiny hair in the ear is bent or damaged. This may be due to age-related hearing loss, noise, earwax blockage or changes in the skeleton of the ear. Less common causes include stress, depression, head or neck injuries and Meniere's disease. Some drugs can also cause tinnitus. If you have tinnitus, you may feel buzzing, ringing, roaring, clicking, hissing or whistling.

According to mayoclinic.com, antibiotics are the most common treatment for streptococcal pharyngitis, but some antibiotics may cause tinnitus. The most common antibiotics associated with tinnitus include chloramphenicol, erythromycin, gentamicin, vancomycin and bleomycin. Penicillin and amoxicillin are the two most commonly used antibiotics in the treatment of streptococcal pharyngitis, but they are not always effective. When penicillin or amoxicillin does not work, your doctor may prescribe erythromycin, a drug that may also cause tinnitus. If you have tinnitus when using antibiotics, talk to your doctor about the benefits of switching to other antibiotics.

Consideration: Untreated streptococcal laryngitis can lead to more serious diseases. If your sore throat doesn't improve or worsen, call your doctor immediately. Streptococcal laryngitis, though rare, can cause rheumatic fever, scarlet fever and kidney inflammation, or infection may spread to other parts of the body. If your doctor recommends aspirin as an over-the-counter pain reliever, take only the prescribed dose. High doses of aspirin may cause tinnitus. Chronic tinnitus can cause depression, sleep difficulties, fatigue, anxiety and irritability. If your tinnitus does not disappear within a few days, consult your doctor about the underlying causes and treatment.

Advertisement